Hail, Stephens
- When
- May 13, 8:49 PM CST
- Where
- Stephens County, 1 mi N of Crystal Falls
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.917, -98.900
30 mph wind and hail ranging from pea to quarter size reported.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 13, 8:45 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT FRI MAY 13 2005
.UPDATE...
A DIFFICULT FORECAST GIVEN THE HIGHLY MESOSCALE NATURE OF THE
EVENT. EARLIER IMPRESSIVE SUPERCELL HAS NOW EVOLVED INTO A SMALL
MESOSCALE CONVECTIVE SYSTEM (MCS) AND WILL CONTINUE TO MOVE SSE
THROUGH THE WESTERN CWA. EXPECT THIS MCS TO REMAIN IN TACT AS IT
RIDES ALONG A THETA-E AXIS AND HEALTHY LOW LEVEL JET...HOWEVER
SHOULD WEAKEN BELOW SEVERE LIMITS IN A COUPLE HOURS AS IT MOVES AWAY
FROM THE BEST INSTABILITY. WILL RAISE THE POPS ACROSS THE WRN AREAS.
MCS TO THE WEST WILL SERVE TO LIMIT THE THREAT OF HEAVY RAINFALL
OVER THE FLOOD WATCH AREA AS IT WILL INTERCEPT THE BEST INFLOW AND
MOISTURE AS FRONT MOVES SOUTH INTO N TX LATE TONIGHT. SINCE GROUND
IS SO DRY...THE FLOOD WATCH WAS ISSUED FOR EXCESSIVE RAINFALL RATES
FROM TRAINING ECHOES WHICH WOULD HAVE OCCURRED AFTER MIDNIGHT AS
FRONT NEARED THE RED RIVER AND SLOWLY TRACKED THROUGH THE AREA.
UPPER FORCING AND COLD FRONT LATER TONIGHT WILL STILL BE SUFFICIENT
FOR THE DEVELOPMENT OF WIDESPREAD CONVECTION ACROSS THE NORTH
THROUGH SUNRISE AND HIGH POPS ARE JUSTIFIED. SINCE WE ARE STILL
EXPECTING RAIN...THE FLOOD WATCH WILL CONTINUE BUT BE REISSUED TO
LESSEN THE THREAT TO A MORE LOCALIZED NATURE.
TR/92
&&
.DISCUSSION...
THE NEXT 24 HOURS WILL BE BUSY ACROSS NORTH TEXAS. THUNDERSTORMS
ARE ALREADY FIRING SOUTH OF CHILDRESS...WHILE OTHERS ARE
FIRING OVER THE TRANS-PECOS. GIVEN THE DECENT PRECIPITABLE
WATER VALUES...AND EXPECTED MCS DEVELOPMENT TONIGHT...AND THE
HEAVY RAIN THAT DEVELOPED TO THE NORTHWEST LAST NIGHT...HAVE
ISSUED A FLOOD WATCH FOR THE NORTHERN THIRD OF NORTH TEXAS
FOR TONIGHT...MAINLY ACROSS THE NORTHWEST LATE THIS EVENING...AND
SPREADING SOUTHEAST INTO THE REST OF THE WATCH AREA FOR THE
OVERNIGHT PERIOD...SEE THE FFAFWD FOR DETAILS. WE ALSO HAVE
A POTENTIAL FOR SEVERE THUNDERSTORMS...SEE HWOFWD FOR DETAILS.
A COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE SOUTH THROUGH
INTO THE NORTHERN SECTIONS OF NORTH TEXAS AFTER MIDNIGHT...
AND NEAR THE I-20 CORRIDOR TOWARD 12Z...AND THROUGH MOST OF THE
REST OF THE FORECAST AREA SATURDAY AFTERNOON. WE WILL HAVE
CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT
THROUGH MONDAY AS A SHORTWAVE MOVES ACROSS THE REGION. IT WILL
THEN DRY OUT...FOR THE TUESDAY THROUGH FRIDAY PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 64 81 57 77 / 70 60 10 30
WACO, TX 67 84 58 79 / 20 50 30 30
PARIS, TX 62 78 54 77 / 80 60 10 30
DENTON, TX 62 79 55 77 / 80 60 10 30
MCKINNEY, TX 63 79 55 77 / 80 60 10 30
DALLAS, TX 64 81 57 77 / 70 60 10 30
TERRELL, TX 65 81 56 77 / 70 60 10 30
CORSICANA, TX 67 83 58 78 / 40 50 10 30
TEMPLE, TX 68 84 60 78 / 20 50 30 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH IN EFFECT FROM 7 PM FRIDAY UNTIL 6 AM CDT SATURDAY
FOR THE FOLLOWING ZONES...COLLIN...COOKE...DALLAS...
DELTA...DENTON...FANNIN...GRAYSON...HOPKINS...HUNT...
JACK...LAMAR...MONTAGUE...PALO PINTO...PARKER...ROCKWALL...
STEPHENS...TARRANT...WISE...AND YOUNG.
&&
58/HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 815 PM CDT FRI MAY 13 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 815 PM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...ALONG AND NORTHWEST OF A BOWIE...MINERAL WELLS...EASTLAND LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ADJACENT TO THIS AREA...AND WEST OF A CANTON...WACO...KILLEEN LINE. THE MAIN SEVERE WEATHER THREATS WILL BE FROM VERY LARGE HAIL AND DAMAGING WINDS IN THE NORTHWESTERN PART OF THE REGION THIS EVENING...SPREADING SOUTH AND EAST DURING THE NIGHT. THERE IS ALSO THE THREAT OF FLOODING OVER THE NORTHERN THIRD OF NORTH TEXAS TONIGHT. WIDESPREAD RAINFALL AMOUNTS WILL RANGE BETWEEN ONE AND TWO INCHES...WITH ISOLATED AMOUNTS BETWEEN THREE AND FOUR INCHES. A FLOOD WATCH IS IN EFFECT TONIGHT...GENERALLY ALONG AND NORTH OF A BRECKENRIDGE...DALLAS...SULPHUR SPRINGS LINE. A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS NORTH TEXAS TONIGHT...RESULTING IN THE THREAT OF SEVERE WEATHER AND FLASH FLOOD PRODUCING RAINFALL. .DAYS TWO THROUGH SEVEN... THERE WILL BE SCATTERED THUNDERSTORMS OVER ALL OF NORTH TEXAS SATURDAY MORNING...AND THEN MAINLY SOUTH OF INTERSTATE 20 BY AFTERNOON. A CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY AS ANOTHER UPPER LEVEL DISTURBANCE AFFECTS THE AREA. AT THIS TIME...THE SEVERE WEATHER THREAT LOOKS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED NORTHWEST OF AN EASTLAND... WEATHERFORD...SHERMAN/DENISON LINE BY EARLY EVENING...SPREADING TO THE FORT WORTH TO SHERMAN AREA BY LATE EVENING...THEN OVER THE REMAINDER OF NORTH TEXAS AFTER MIDNIGHT. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 648 PM CDT FRI MAY 13 2005 TXZ100-140015- YOUNG- 648 PM CDT FRI MAY 13 2005 ...SIGNIFICANT WEATHER UPDATE...AT 648 PM CDT SEVERE THUNDERSTORMS ACROSS NORTHERN KNOX AND SOUTHERN FOARD COUNTIES WERE MOVING SOUTHEAST AT 20 MILES AN HOUR. AT THE PRESENT RATE...THESE STORMS WILL MOVE INTO NORTHWEST YOUNG COUNTY AROUND 815 PM CDT. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND VERY HEAVY RAIN. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 756 PM CDT FRI MAY 13 2005 TXZ100-115-140200- STEPHENS-YOUNG- 756 PM CDT FRI MAY 13 2005 ...SIGNIFICANT WEATHER UPDATE FOR STEPHENS AND YOUNG COUNTIES... AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LARGE SEVERE THUNDERSTORM MOVING INTO HASKELL AND THROCKMORTON COUNTIES. THE STORM WAS MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL APPROACH WESTERN YOUNG COUNTY AND NORTHWESTERN STEPHENS COUNTY BEFORE 900 PM. IF THE STORM MAINTAINS ITS INTENSITY...IT WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CRYSTAL FALLS...GRAHAM...HUBBARD CREEK LAKE...IVAN...JEAN...LOVING... MURRAY...OLNEY AND SOUTH BEND.
The Dyess AFB radar (KDYX), 54 km away, was scanning. The volume nearest the first event began at 02:47 UTC.
2 hail. Local standard time, as filed.
30 mph wind and hail ranging from pea to quarter size reported.
Golf ball size hail fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453719, 5453720.